Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Why not Epzicom instead of Ziagen and Epivir
Sep 21, 2011

A Spanish fiend om mine who's recently been diagnosed as hiv-positive, has been put on a regiment of darunavir 800mg + ritonavir 100mg + 2 tablets of abacavir (600mg) + 250mg of lamivudine in liquid form. He complains about having to take the liquid, which is horrible and because of that is less therapy adherent than he should be. I wonder why he cant just take the Epzicom combo, which only contains 50mg more lamivudine. He is a kidney patient and on dialysis 3 times a day. His doctor claamis that 300mg would be too much for him, but as i see it, having to take the liquid is doing more harm than good. Can you sort this out?

Response from Dr. Young

Hola and thanks for posting.

I can tell you why the Spanish doctors have started your friend specifically on the liquid+pill versions of his medications. One possibility is that your friend is quite small or perhaps has poor kidney function (both could require a separated dose of the abacavir (Ziagen) and lamivudine (Epivir). It could be also what's in stock; it is sometimes the case that the doctors (I hear this particularly from Europe) won't start the coformulated medication (such as Epzicom/Kivex) until it's clear that the patients tolerate all parts of the pill.

Hope that helps. Please feel free to write back if you have any other questions. BY



Previous
will my cd4 rise?
Next
Need advice please.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement